Alert archive / Texas / Flash Flood Warnings in 1995
Flash Flood Warning 96, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 29, 1995, 6:06 PM CDT for Clay County, Texas. It was in force for 3 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 29, 1995, 6:06 PM CDT (23:06 UTC)
- Expired
- Jun 29, 1995, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clay County, TX
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 11.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 292310
FFWOKC
TXC077-300200-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
606 PM CDT THU JUN 29 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 900 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN NORTHERN TEXAS
CLAY
INCLUDING THE FOLLOWING LOCATIONS
BLUEGROVE...HENRIETTA AND JOY
RADAR ESTIMATES AND PUBLIC REPORTS INDICATE THAT 2 TO 3 INCHES OF RAIN
HAS FALLEN OVER MUCH OF CLAY COUNTY SINCE 5 PM. AN ADDITIONAL 1 TO 2
INCHES OF RAIN IS POSSIBLE THROUGH 9 PM. STREET FLOODING WAS OCCURRING
IN HENRIETTA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS. DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO. DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY, WATER. THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.
LAT...LON 3346 9817 3346 9840 3404 9841 3397 9811
MTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 4:16 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 29, 4:16 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR 4TH PD SPS TEMP NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 340 PM CDT THU JUN 29 1995 CDFNT STARTING TO SHOW UP BETTER SINCE OUTFLO BNDRY FM THIS MRNGS MCS HAS WASHED OUT. APRS FNT EXTNDS FM NR TUL TO S OF OKC TO E OF SPS. THCK CLDS PERSIST BEHND FNT WITH SOME SCT R-. TEMPS STILL IN THE LOW TO MID 60S NW OK...BUT CLRG OVR SE OK HAS ALLOWED TEMPS TO WARM INTO LOW TO MID 80S WITH NO CAP IN THE AREA. SHRT RNG MODELS...ESP ETA...SHOWS SHORT WAVE APRCHG AND INTNSFYING OVR FA THIS EVNG. SEEMS REASONABLE WITH DIFFLUENT FLOW OVR AREA. WL CARRY AT LEAST 30 PCT POPS TNGT OVR ENTIRE FA. WITH HI PWS OVR SE AND FNT MOVG THRU...WILL LIKELY CARRY LIKELY POP WITH HVY RAIN EMPHASIS TNGT OVR SE. HOWEVER...WILL OPT NOT TO ISSUE FFA ATTM. FLASH FLOOD GUIDANCE IS STILL HI AND DONT EXPECT TOO MUCH MORE PRECIP OVR N CNTRL ZNS TNGT WHERE MOST RAIN FELL YSTDY. HI PRES BUILDS IN ON FRI...BUT CLDS WL BE SLO TO CLR. WL TREND POPS DOWN THRU FRI/FRI NGT FM NW-SE. RIDGE PROGGED TO MOV EWD ON SAT W/ SLY FLO RETURNING TO AREA AS ANOTHER SYST APPRCHES WRN ZNS. THEREFORE WL START UP POPS AGAIN BY SAT EVENING. TEMPS SHOULD RMN COOL THRU ERLY PDS WITH FAIRLY LOW TCKNS FOR JUN/JUL ADN H8 TMEPS ARND 15 DEG C. EXTNDD PD SHOWS PRETTY VIGOROUS WLY FLO FOR JULY. SFC TROF PROGGED TO MOVE ACRS FA THRU PD. DONT QUITE UNDERSTAND WHY SFC SYST WOULD BE SO SLO IN STG UPR FLO. HOWEVER LIKELY THAT A FEW S/WS WILL MOVE THRU THE AREA SO WL CARRY PC SKIES W/ SLGT CHC POPS THRU EXTNDD. THCKNS VALUES GETTING TOASTY TOO...SO WILL BE A WARM 4TH OF JUL. FCSTID = 17/MT FIRST GUESS NUMBS'N'POPS OKC 63 82 61 84 / 30 20 10 10 HBR 64 82 60 85 / 30 20 10 10 SPS 66 85 63 86 / 40 30 20 10 GAG 55 78 56 80 / 30 20 10 10 PNC 62 81 59 83 / 30 20 10 10 DUA 66 84 63 86 / 50 30 20 10 .OK...NONE. .TX...NONE.
In the hours before
Local storm report, Jun 29, 2:14 PM CDT, 3 hours 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
210 PM CDT THU JUN 29 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
1145 PM JET OK 1.0 INCH DIAMETER TREE
6/28/95 ALFALFA LIMBS BLOWN OFF TREES
1200 AM WAKITA OK 0.75 INCH DIAMETER HAIL
6/29/95 GRANT REPORTED 9 MILES WEST
OF WAKITA
0215 AM TONKAWA OK CIVIL DEFENSE ESTIMATED
6/29/95 KAY 55 TO 60 MPH WINDS 2 MILES
NORTHWEST OF TONKAWA
0315 AM TONKAWA OK CIVIL DEFENSE REPORTED
6/29/95 KAY 0.88 INCH DIAMETER HAIL
2 MILES NORTHWEST OF
TONKAWA
0600 AM SALT FORK OK COUNTY CIVIL DEFENSE
6/29/95 GRANT REPORTED WATER OF UNKNOWN
DEPTH COVERING HWY 74 NEAR
SALT FORKLocal storm report, Jun 29, 5:29 PM CDT, 37 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 530 PM CDT THU JUN 29 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 517 PM BYERS TX GOLFBALL HAIL COVERING THE 6/29/95 CLAY GROUND IN BYERS SC
Local storm report, Jun 29, 5:33 PM CDT, 33 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 535 PM CDT THU JUN 29 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 455 PM CARNEY OK 0.75 HAIL IN CARNEY 6/29/95 ATOKA 455 PM STRINGTOWN OK 0.75 HAIL IN STRINGTOWN 6/29/95 ATOKA SC
Local storm report, Jun 29, 5:35 PM CDT, 31 minutes before
LOCAL STORM REPORT...CORRECTED FOR SPELLING NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 535 PM CDT THU JUN 29 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 455 PM CANEY OK 0.75 HAIL IN CARNEY 6/29/95 ATOKA 455 PM STRINGTOWN OK 0.75 HAIL IN STRINGTOWN 6/29/95 ATOKA SC
Local storm report, Jun 29, 5:44 PM CDT, 22 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 545 PM CDT THU JUN 29 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 535 PM BYERS TX BASEBALL HAIL IN BYERS 6/29/95 CLAY SC
Local storm report, Jun 29, 5:45 PM CDT, 21 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 545 PM CDT THU JUN 29 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 535 PM BYERS TX BASEBALL HAIL IN BYERS 6/29/95 CLAY SC
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:37 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 68 min |
| Jun 29, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 63 min |
| Jun 29, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Wichita | 53 min |
| Jun 29, 6:53 PM CDT | Flash Flood Warning | OUN | Archer | 2 hr |
Nearby
Flash Flood Warnings in Texas, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.